Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Degree of irrationality of a product
of two elliptic curves

Author: Hisao Yoshihara
Journal: Proc. Amer. Math. Soc. 124 (1996), 1371-1375
MSC (1991): Primary 14J25; Secondary 14K99
MathSciNet review: 1327053
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the degree of irrationality $d_r(S)$ of some algebraic surface $S$. Firstly we give an estimate of $d_r(S)$ for a surface $S$ with a structure of a fiber space. Secondly we prove the existence of a nonsingular curve of genus 3 on $E\times E$ for a certain elliptic curve $E$ with complex multiplications. As a corollary, we obtain that $d_r(E\times E)=3$.

References [Enhancements On Off] (What's this?)

  • [1] A. Alzati and G. P. Pirola, On the holomorphic length of a complex projective variety, Arch. Math. 59 (1992), 398--402. MR 94b:14014
  • [2] W. Barth, Abelian surfaces with $(1,2)$-polarization, Advanced Studies in Pure Math. 10 (1987), 41--84. MR 89i:14038
  • [3] M. Coppens and T. Kato, The gonality of smooth curves with plane models, Manuscripta Math. 70 (1990), 5--25. MR 92a:14027a
  • [4] P. Griffiths and J. Harris, Principles of Algebraic Geometry, New York 1978. MR 80b:14001
  • [5] T. Hayashida and M. Nishi, Existence of curves of genus two on a product of two elliptic curves, J. Math. Soc. Japan 17 (1965), 1--16. MR 34:1318
  • [6] T. T. Moh and W. Heinzer, On the Lüroth semigroups and Weierstrass canonical divisors, J. Algebra 77 (1982), 62--73. MR 83k:14027
  • [7] H. Tokunaga and H. Yoshihara, Degree of irrationality of abelian surfaces, J. Algebra 174 (1995), 1111--1121. CMP 95:14
  • [8] H. Yoshihara, Double coverings of rational surface, Manuscr. Math. 75 (1992), 279--291. MR 93d:14055
  • [9] H. Yoshihara, Degree of irrationality of an algebraic surface, J. Algebra, 167 (1994), 634--640. MR 95g:14039

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14J25, 14K99

Retrieve articles in all journals with MSC (1991): 14J25, 14K99

Additional Information

Hisao Yoshihara
Affiliation: Department of Mathematics, Faculty of Science, Niigata University, 950-21 Niigata, Japan

Keywords: Degree of irrationality, abelian surface, elliptic curve with complex multiplications
Received by editor(s): October 13, 1994
Communicated by: Eric M. Friedlander
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society